MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MNITAC 2.0 TI W/NDL 22-0 ULTRABRAID; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. MNITAC 2.0 TI W/NDL 22-0 ULTRABRAID; STAPLE, FIXATION, BONE
Catalog Number 72202019
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, when the handle was removed after screwing the minitac anchor into the cancellous bone of the distal phalanx of the first toe of the right foot, the anchor came out.The procedure was completed with non-significant surgical delay using a competitor device.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The insertion device was returned with the anchor, suture strings and needles in place.There is biological debris on the returned items.A functional assessment of the device found when the device was actuated the anchor and sutures released appropriately.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include inadequate bone quality, improper preparation of the insertion site, or off-axis insertion of the device.Please refer to the instructions for use for precautions and warnings related to the use of the device.No containment or corrective actions are recommended at this time.

Brand Name
MNITAC 2.0 TI W/NDL 22-0 ULTRABRAID
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17472144
Report Number1219602-2023-01424
Device Sequence Number7341655
Product Code JDR
UDI-Device Identifier03596010619013
UDI-Public03596010619013
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K000797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202019
Device Lot Number2084054
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale